Lowest Ebb

Has anyone had adverse side effects from weekly Taxol? I had my sixth last Tuesday and apart from the following day, I've been laid up in bed since. Frustratingly I had to cancel an important meeting in Edinburgh on Friday and lost the £120 train fare as well as a day's consultancy fee which I just can't afford.

Ascites has built up again and I've put on 5 kilos in 10 days which means I'll have at least 5 litres drained on Monday. This will be the sixth time and a total of 28 litres over the last three months. I am experiencing vaginal bleeding and a terrible cough so suffice to say life's not great at the moment.

The fight seems to have left me much to the frustration of my family. Have any ladies had the Taxol dose reduced or can suggest anything to get me out of this pit of despair? Ruby xx

5 Replies

  • Hi ruby 49,

    Sorry you are having a tuff time at the moment.

    I don't have taxol at all now I just have carboplatin. Best thing to do is speak to your onc.

    Sorry I can't be of more help.


  • Hi Ruby

    I would agree with Mandy.. Talk to oncology, not just about Taxol but about how you are feeling too... Sounds like you could do with some support and not to be having to travel and work while things are rough. All the best to you xxx Lyndall

  • Hi Ruby I've just finished weekly taxol regime, I was ok and able to work with minimum side effects, I would speak to your oncologist to see if there is anything they can do to help. Sorry not any help really but wishing all the best xx

  • HI Ruby, I havent been on weekly Taxol so dont know much about it but I think you should speak to your Oncologist on how you are feeling and managing. Is there any chance you can take time off work, perhaps be entitled to some type of welfare support. Ring the Ovacome Nurse or also check to see if there is a support group at your hospital, speaking to a social worker re benefits might also cut you some slack. It seems to have all caught up with you at the moment but everything passes remember that. But I certainly think you need to find support close to home. Sometimes close family arent the best to listen to us so that is why I feel it is important to speak to someone outside of that circle. Best wishes and come back and let us know how you are.

  • Hi Ruby,

    I had weekly carbo + taxol + fortnightly Avastin having had 21-day cycle of carbo + taxol for the first chemo. I am self employed and whilst I managed to work in the 21day cycle between days 14-20, when I started on the weekly carbo + taxol for the recurrence which started one month after the second major operation, I realised very quickly I was not going to be able to work during the weekly (dose-dense regime) chemo.

    I agree with the others, chat to your oncologist, the Ovacome helpline nurse and please, please don't beat yourself up because your family is feeling frustrated with your feelings of what a struggle this stuff can feel at times. I am sure you are perfectly normal and sadly, unless you have experienced the fatigue and depletion this chemo can bring, it is impossible to imagine it, so very hard when your family is used to the vibrant, energetic and strong character your 'pre-cancer self' would have been. Please be kind to yourself, explore what financial help is available from paying your NI as a self employed person and do you have an insurance policy covering illness in self employment?

    Take care. Lesley

You may also like...